MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS VERTECOR®; DRILL BIT

MERIT MEDICAL SYSTEMS VERTECOR®; DRILL BIT
Catalog Number 2224/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a procedure a bone drill tip detached within the patient's spine.The tip was eventually encapsulated and was not protruding or causing patient discomfort.The foreign body is still within the patient's spine, there are no plans to explant the foreign body."nothe" account alleges that during a procedure a bone drill tip detached within the patient's spine.The tip was eventually encapsulated and was not protruding or causing patient discomfort.The foreign body is still within the patient's spine, there are no plans to explant the foreign body.No chance of migration, or injury.Patient doing well and physician i snot interested in intervention.The patient age was taken into consideration.
 
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.A photograph was also provided by the account.The device was examined visually and microscopically.The complaint is confirmed.Information received from the field indicate that the root cause is attributed to rough handling.The device was struck with a mallet during use, the device was used contrary to ifu.The failure mode was updated to use error.The device history record was reviewed, and no exception documents were identified.A search of the complaint database was performed and no similar complaints for this lot number have been identified.

Brand Name
VERTECOR®
Common Device Name
DRILL BIT
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS
parkmore business park west
ballybrit, galway
EI 
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS
parkmore business park west
ballybrit, galway
EI  
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
8012084662
MDR Report Key12747434
Report Number9616662-2021-00013
Device Sequence Number11898792
Product Code HTW
UDI-Device Identifier00884450296325
UDI-Public884450296325
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Catalogue Number2224/A
Device Lot NumberBDR-2102-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2021
Supplement Date Received by Manufacturer12/22/2021
Initial Report FDA Received Date11/03/2021
Supplement Report FDA Received Date01/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown